Alert archive / Alabama / Flash Flood Warnings in 2013

Flash Flood Warning 22, NWS Birmingham, AL

June 5, 2013Tuscaloosa County, Alabama

NWS Birmingham, AL issued this flash flood warning at Jun 5, 2013, 5:47 PM CDT for Tuscaloosa County, Alabama. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 5, 2013, 5:47 PM CDT (22:47 UTC)
Expired
Jun 5, 2013, 9:00 PM CDT
In force
3 hr
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Flood severity
None

County Tuscaloosa County, AL

The radar

The Birmingham radar (KBMX), 54 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 5, 6:43 PM CDTFLASH FLOODTuscaloosa, ALMCFARLAND BLVD NEAR UNVERSITY WAS IMPASSABLE. WATERS HAVE SINCE RECEDED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 56 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 10.8 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2013-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2499 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2013-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2499 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
459 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

553 
WGUS54 KBMX 052247
FFWBMX
ALC125-060200-
/O.NEW.KBMX.FF.W.0022.130605T2247Z-130606T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
547 PM CDT WED JUN 5 2013

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  TUSCALOOSA COUNTY IN WEST CENTRAL ALABAMA...

* UNTIL 900 PM CDT

* AT 545 PM CDT...SLOW MOVING THUNDERSTORMS WERE PRODUCING VERY 
HEAVY RAINFALL ACROSS THE SOUTHERN HALF OF TUSCALOOSA COUNTY. 
RAINFALL AMOUNTS OF 1 TO 2 INCHES HAVE ALREADY FALLEN WITH ANOTHER 2 
INCHES POSSIBLE BEFORE THESE STORMS WEAKEN.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO   
  OCCUR. SIGNIFICANT FLOODING AROUND THE CITY OF TUSCALOOSA WILL BE  
  POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SITUATION. RAINFALL FROM PERSISTENT RAINBANDS
WILL PRODUCE FLOODING IN LOW LYING AREAS AND ALONG STREETS. MANY 
ROADS WILL BE IMPASSABLE DUE TO HIGH WATER AND DRIVING IS NOT 
RECOMMENDED DURING THE NEXT SEVERAL HOURS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758 OR TWEET YOUR REPORT USING HASHTAG ALWX

LAT...LON 3334 8784 3344 8731 3342 8725 3337 8723
      3335 8719 3332 8718 3329 8709 3323 8713
      3320 8720 3313 8722 3313 8728 3309 8731
      3301 8732 3302 8784

$$
2 follow-up statements
512 
WGUS74 KBMX 060053
FFSBMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
753 PM CDT WED JUN 5 2013

ALC125-060200-
/O.CON.KBMX.FF.W.0022.000000T0000Z-130606T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TUSCALOOSA AL-
753 PM CDT WED JUN 5 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR TUSCALOOSA COUNTY UNTIL
900 PM CDT...

AT 750 PM CDT...LIGHT TO MODERATE RAINFALL WAS OCCURRING OVER 
TUSCALOOSA COUNTY. SOME RESIDUAL FLOODING IS STILL POSSIBLE FROM THE 
EARLIER HEAVY RAINFALL. CONDITIONS ARE EXPECTED TO IMPROVE 
SIGNIFICANTLY OVER THE NEXT COUPLE OF HOURS AS THE RAINFALL COMES TO 
AN END. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SITUATION. DO NOT DRIVE YOUR VEHICLE INTO AREAS 
WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT 
TO ALLOW YOUR CAR TO CROSS SAFELY.

&&

LAT...LON 3334 8784 3344 8731 3342 8725 3337 8723
      3335 8719 3332 8718 3329 8709 3323 8713
      3320 8720 3313 8722 3313 8728 3309 8731
      3301 8732 3302 8784

$$
279 
WGUS74 KBMX 060152
FFSBMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
852 PM CDT WED JUN 5 2013

ALC125-060205-
/O.EXP.KBMX.FF.W.0022.000000T0000Z-130606T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TUSCALOOSA AL-
852 PM CDT WED JUN 5 2013

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR TUSCALOOSA COUNTY
WILL BE ALLOWED TO EXPIRE AT 900 PM CDT...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO 
RECEDE...ENDING THE FLOOD THREAT. THERE MAY STILL BE A FEW LOW LYING 
AND POOR DRAINAGE AREAS WHERE THE WATER IS HIGHER THAN NORMAL. USE 
CAUTION IF OUT DRIVING THIS EVENING. 

LAT...LON 3334 8784 3344 8731 3342 8725 3337 8723
      3335 8719 3332 8718 3329 8709 3323 8713
      3320 8720 3313 8722 3313 8728 3309 8731
      3301 8732 3302 8784

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this flash flood warning went out at Jun 5, 4:05 PM CDT, 1 hour 42 minutes earlier.

Area forecast discussion, Jun 5, 4:05 PM CDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
405 PM CDT WED JUN 5 2013

.DISCUSSION...

AN ACTIVE WEATHER DAY ACROSS CENTRAL ALABAMA WITH SEVERAL CLUSTERS
OF THUNDERSTORMS RESULTING IN HEAVY RAINFALL AND LOCALIZED FLASH
FLOODING. CONVECTION WITHIN THIS UNSTABLE AIRMASS HAS BEEN AIDED
BY COLLIDING OUTFLOW BOUNDARIES FROM CONVECTION THIS MORNING AND
MID LEVEL SHORTWAVE ENERGY CROSSING THE TENNESSEE VALLEY.
SLOW STORM MOTIONS...HIGH RAINFALL RATES AND TRAINING CELLS HAVE
CAUSED FLASH FLOODING AT A COUPLE LOCATIONS ACROSS NORTH CENTRAL
ALABAMA.

ACTIVITY ACROSS NORTHERN MISSISSIPPI SHOULD SLOWLY SHIFT EASTWARD
OVER THE NEXT FEW HOURS...AFFECTING WEST CENTRAL ALABAMA. WILL
NEED TO CONTINUE TO MONITOR STORM STRENGTH FOR THE NEXT SEVERAL
HOURS. WITH THE LOSS OF DAYTIME HEATING...STORMS SHOULD DECREASE IN
INTENSITY AND BEGIN TO DECREASE IN AREAL COVERAGE. HOWEVER...WEAK
SHORTWAVES CONTINUE TO ROTATE THROUGH THE BASE OF A LONGWAVE
TROUGH ANCHORED OVER THE UPPER MIDWEST. THIS WILL CONTINUE TO ADD
LIFT FOR AT LEAST SCATTERED ACTIVITY OVERNIGHT. THE FLOOD THREAT
WILL NEED TO BE MONITORED FOR AS LONG AS RAIN INTENSITY REMAINS
HIGH.

AS THE LONG WAVE TROUGH SLOWLY SHIFTS EASTWARD TOMORROW...A FRONT
WILL MOVE INTO CENTRAL ALABAMA TOMORROW AFTERNOON. EXPECT SHOWERS
AND THUNDERSTORMS AGAIN TOMORROW...WITH COVERAGE INCREASING WITH
DAYTIME HEATING. SHEAR REMAINS WEAK TOMORROW...WHICH SHOULD LIMIT
STORM STRENGTH AND SEVERE POTENTIAL. FRONT REMAINS ACROSS THE AREA
THROUGH AT LEAST FRIDAY EVENING...WITH DRIER CONDITIONS RETURNING FOR
THE WEEKEND.

14

&&

.AVIATION...

18Z TAF DISCUSSION.

SCATTERED SHOWERS AND THUNDERSTORMS ARE ONGOING ACROSS PORTIONS OF
CENTRAL ALABAMA. THESE STORMS WILL AFFECT THE BHM...EET...AND ANB
TERMINALS OVER THE NEXT COUPLE OF HOURS. RAINFALL COULD BE HEAVY
WITHIN THESE STORMS...REDUCING VISIBILITES TO BELOW MVFR. THIS
ACTIVITY IS EXPECTED TO MAKE A SLOW PROGRESSION TO THE
EAST...MOVING OUT OF THE VICINITY OF THE TAF SITES BY MID
AFTERNOON. THUNDERSTORM OCCURENCES AT OTHER TAF SITES MAY
OCCUR...HOWEVER CONFIDENCE ON TIMING AND LOCATION IS NOT HIGH AND
HAVE KEPT ONLY MENTION OF VCTS.

THUNDERSTORM ACITIVITY IS EXPECTED TO DIMINISH IN COVERAGE SHORTLY
AFTER SUNSET. THERE COULD BE ISOLATED THUNDERSTORMS STILL ONGOING
THROUGH MIDNIGHT...HOWEVER CONFIDENCE REMAINS TOO LOW TO MENTION
IN THIS TAF CYCLE. BY EARLY THURSDAY MORNING...ALONG WITH SOME
ISENTROPIC LIFT ACROSS THE AREA...LOW CLOUDS AND FOG ARE EXPECTED
TO DEVELOP AT ALL OF THE TAF SITES. AS THE BOUNDARY LAYER MIXES
AFTER SUNRISE...FOG AND LOW CLOUDS WILL LIFT. A COLD FRONT WILL
BEGIN TO APPROACH THE STATE TOWARDS THE END OF THIS TAF CYCLE AND
SHOWERS AND THUNDERSTORMS WILL BEGIN TO SPREAD INTO CENTRAL
ALABAMA BY THURSDAY AFTERNOON.

73

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     70  82  67  83  64 /  70  70  70  70  30
ANNISTON    69  81  68  83  66 /  40  60  70  70  30
BIRMINGHAM  71  83  68  83  66 /  60  70  70  60  20
TUSCALOOSA  71  86  70  85  67 /  40  60  60  60  10
CALERA      70  83  69  85  67 /  40  60  60  60  20
AUBURN      70  83  69  86  68 /  40  60  60  60  30
MONTGOMERY  71  86  70  88  70 /  30  60  60  60  20
TROY        70  86  69  89  69 /  40  60  50  60  20

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Jun 5, 12:57 PM CDT, 4 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1257 PM CDT WED JUN 5 2013

ALZ011>015-017>050-061800-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
1257 PM CDT WED JUN 5 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

LOCALIZED FLASH FLOODING WILL BE POSSIBLE THIS AFTERNOON AND
INTO TONIGHT DUE TO SLOW MOVING STORMS. URBAN AND SMALL STREAM
FLOODING WILL BE POSSIBLE IN AREAS OF POOR DRAINAGE AS WELL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE
NECESSARY THIS AFTERNOON AND EVENING.

In the hours before

Special weather statement, Jun 5, 4:45 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
445 PM CDT WED JUN 5 2013

ALZ021-029-052230-
CLEBURNE AL-RANDOLPH AL-
445 PM CDT WED JUN 5 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN RANDOLPH AND
SOUTHEASTERN CLEBURNE COUNTIES UNTIL 530 PM CDT...

AT 444 PM CDT...THE PUBLIC REPORTED A STRONG THUNDERSTORM 6 MILES
NORTH OF FOSTERS CROSS ROADS...OR 10 MILES SOUTH OF HEFLIN...MOVING
EAST AT 15 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  FOSTERS CROSS ROADS...
  ABERNATHY...
  MORRISON CROSS ROADS...
  WOODLAND...
  RANBURNE...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3334 8528 3339 8564 3350 8564 3350 8565
      3366 8563 3367 8534 3350 8530
TIME...MOT...LOC 2145Z 290DEG 12KT 3350 8556
Special weather statement, Jun 5, 5:02 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
502 PM CDT WED JUN 5 2013

ALZ027-028-052245-
CLAY AL-TALLADEGA AL-
502 PM CDT WED JUN 5 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TALLADEGA AND CLAY
COUNTIES UNTIL 545 PM CDT...

AT 500 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTH OF FOSTERS
CROSS ROADS TO ASHLAND TO PARKDALE...AND MOVING EAST AT 20 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE
STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  ASHLAND...
  LINEVILLE...
  BARFIELD...
  ROSELLE...
  MILLERVILLE...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3312 8568 3311 8596 3310 8634 3333 8595
      3351 8589 3351 8584 3348 8589 3347 8589
      3347 8578 3350 8576 3350 8565
TIME...MOT...LOC 2202Z 275DEG 15KT 3350 8559 3332 8583
          3315 8614
Special weather statement, Jun 5, 5:07 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
507 PM CDT WED JUN 5 2013

ALZ024-052300-
JEFFERSON AL-
507 PM CDT WED JUN 5 2013

...SIGNIFICANT WEATHER ADVISORY FOR JEFFERSON COUNTY UNTIL 600 PM
CDT...

AT 506 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM WEST JEFFERSON TO 5 MILES
NORTHWEST OF EOLINE...AND MOVING EAST AT 10 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE
STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  HUEYTOWN...
  BESSEMER...
  FAIRFIELD...
  GARDENDALE...
  FULTONDALE...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3366 8666 3347 8666 3342 8672 3342 8675
      3337 8678 3336 8683 3333 8683 3333 8688
      3324 8699 3325 8706 3329 8709 3331 8716
      3340 8724 3361 8717 3363 8710 3366 8706
      3372 8704
TIME...MOT...LOC 2208Z 266DEG 8KT 3364 8706 3304 8730
Special weather statement, Jun 5, 5:11 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
511 PM CDT WED JUN 5 2013

ALZ023-034-052300-
BIBB AL-TUSCALOOSA AL-
511 PM CDT WED JUN 5 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TUSCALOOSA AND
NORTHERN BIBB COUNTIES UNTIL 600 PM CDT...

AT 506 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR COALING...OR 14 MILES NORTHWEST OF CENTREVILLE...
MOVING NORTHEAST AT 20 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  BROOKWOOD...
  VANCE...
  WEST BLOCTON...
  WOODSTOCK...
  ABERNANT...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3320 8748 3336 8720 3331 8716 3329 8709
      3327 8706 3325 8706 3325 8703 3317 8703
      3316 8697 3310 8697 3306 8690 3301 8687
      3298 8687 3300 8734
TIME...MOT...LOC 2211Z 235DEG 19KT 3313 8726
Special weather statement, Jun 5, 5:18 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
518 PM CDT WED JUN 5 2013

ALZ031-052300-
GREENE AL-
518 PM CDT WED JUN 5 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GREENE COUNTY UNTIL 600
PM CDT...

AT 511 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM 6 MILES SOUTHEAST OF WEST GREENE...OR 7 MILES WEST OF
EUTAW...MOVING NORTHEAST AT 15 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  UNION...
  MANTUA...
  KNOXVILLE...
  CLINTON...
  LEWISTON...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3304 8805 3304 8803 3305 8804 3308 8797
      3312 8794 3314 8789 3311 8784 3302 8783
      3302 8772 3299 8771 3298 8775 3295 8773
      3277 8796 3285 8815
TIME...MOT...LOC 2218Z 208DEG 13KT 3289 8800
Special weather statement, Jun 5, 5:40 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
540 PM CDT WED JUN 5 2013

ALZ028-029-052345-
CLAY AL-RANDOLPH AL-
540 PM CDT WED JUN 5 2013

...SIGNIFICANT WEATHER ADVISORY FOR RANDOLPH AND SOUTHEASTERN CLAY
COUNTIES UNTIL 645 PM CDT...

AT 540 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM 7 MILES SOUTHEAST OF ASHLAND...MOVING EAST AT 25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  LAKE WEDOWEE...
  WEDOWEE...
  ROANOKE...
  WADLEY...
  MALONE...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3311 8578 3312 8593 3329 8590 3348 8531
      3311 8523
TIME...MOT...LOC 2240Z 258DEG 21KT 3321 8573

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 8:38 PM CDTSpecial Weather StatementBMXMontgomery37 min
Jun 4, 9:09 PM CDTSpecial Weather StatementBMXLowndes36 min
Jun 4, 9:30 PM CDTSpecial Weather StatementBMXMacon45 min
Jun 4, 11:43 PM CDTAreal Flood AdvisoryBMXBarbour, Bullock, Russell3 hr
Jun 5, 12:26 AM CDTAreal Flood AdvisoryBMXElmore, Montgomery3 hr
Jun 5, 12:54 AM CDTSpecial Weather StatementBMXMacon36 min
Jun 5, 1:13 AM CDTAreal Flood AdvisoryBMXMacon2 hr
Jun 5, 1:28 AM CDTFlash Flood WarningBMXMacon3 hr
Jun 5, 1:56 AM CDTAreal Flood AdvisoryBMXBullock2 hr
Jun 5, 2:46 AM CDTFlash Flood WarningBMXBullock3 hr
Jun 5, 3:11 AM CDTFlash Flood WarningBMXBullock, Macon, Russell3 hr
Jun 5, 11:12 AM CDTSpecial Weather StatementBMXEtowah48 min
Jun 5, 12:10 PM CDTSpecial Weather StatementBMXMarshall50 min
Jun 5, 12:34 PM CDTSpecial Weather StatementBMXSt. Clair41 min
Jun 5, 12:44 PM CDTAreal Flood AdvisoryBMXBlount3 hr
Jun 5, 1:05 PM CDTFlash Flood WarningBMXBlount3 hr
Jun 5, 1:14 PM CDTSpecial Weather StatementBMXSt. Clair46 min
Jun 5, 1:44 PM CDTSpecial Weather StatementBMXCleburne46 min
Jun 5, 1:45 PM CDTAreal Flood AdvisoryBMXJefferson, St. Clair3 hr
Jun 5, 1:57 PM CDTSpecial Weather StatementBMXSt. Clair48 min
Jun 5, 2:18 PM CDTSpecial Weather StatementBMXMarion42 min
Jun 5, 2:31 PM CDTSpecial Weather StatementBMXCherokee44 min
Jun 5, 2:44 PM CDTFlash Flood WarningBMXJefferson, St. Clair3 hr
Jun 5, 3:00 PM CDTSpecial Weather StatementBMXMarion45 min
Jun 5, 3:02 PM CDTSpecial Weather StatementBMXFayette43 min
Jun 5, 3:18 PM CDTAreal Flood AdvisoryBMXCherokee3 hr
Jun 5, 3:21 PM CDTAreal Flood AdvisoryBMXCleburne3 hr
Jun 5, 3:28 PM CDTSpecial Weather StatementBMXLamar47 min
Jun 5, 3:36 PM CDTSpecial Weather StatementBMXWalker39 min
Jun 5, 3:45 PM CDTSpecial Weather StatementBMXWinston45 min
Jun 5, 4:02 PM CDTFlash Flood WarningBMXCherokee3 hr
Jun 5, 4:07 PM CDTSpecial Weather StatementBMXCleburne38 min
Jun 5, 4:22 PM CDTSpecial Weather StatementBMXFayette, Walker, Winston53 min
Jun 5, 4:25 PM CDTSpecial Weather StatementBMXTuscaloosa35 min
Jun 5, 4:34 PM CDTSpecial Weather StatementBMXPickens41 min
Jun 5, 4:44 PM CDTAreal Flood AdvisoryBMXFayette, Jefferson, Tuscaloosa, Walker3 hr
Jun 5, 4:45 PM CDTSpecial Weather StatementBMXCleburne45 min
Jun 5, 4:58 PM CDTAreal Flood AdvisoryBMXClay, Cleburne, Randolph2 hr
Jun 5, 5:02 PM CDTSpecial Weather StatementBMXClay43 min
Jun 5, 5:07 PM CDTSpecial Weather StatementBMXJefferson53 min
Jun 5, 5:11 PM CDTSpecial Weather StatementBMXBibb49 min
Jun 5, 5:18 PM CDTSpecial Weather StatementBMXGreene42 min
Jun 5, 5:36 PM CDTFlash Flood WarningBMXJefferson3 hr
Jun 5, 5:40 PM CDTSpecial Weather StatementBMXClay, Randolph65 min
Jun 5, 5:55 PM CDTAreal Flood AdvisoryBMXGreene, Sumter50 min
Jun 5, 6:02 PM CDTAreal Flood AdvisoryBMXClay, Randolph, Tallapoosa118 min
Jun 5, 6:28 PM CDTSpecial Weather StatementBMXTallapoosa47 min
Jun 5, 6:50 PM CDTAreal Flood AdvisoryBMXChambers, Randolph, Tallapoosa115 min

Nearby

Flash Flood Warnings in Alabama, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.